ADHD

Question
Posted by: Carol L | 2010-03-12

Q.

Ritalin versus Conserta

My 10 year old son (with ADD) decided on his own to stop taking ritalin as he was literally falling asleep in class. No way around this side effect, and the loss of appetite does not help. I read with interest stories around Concerta and it would seem that it has the opposite effect? Not being able to sleep is more easily treated that being sleepy (we tried everything...). I would like to consider using concerta for my son instead, but does it also have the possible side effect of sleepiness like Ritalin in some individuals, and loss of appetite?

Expert's Reply

A.

ADHD Expert

Dear Carol,

Ritalin and Concerta are both stimulants and therefore have similar reported side effects on eating and sleeping. Having said this, some children react better to the one than the other. Finding the correct medication and dosage for ADD can be a process of trial and error. I wish I could provide more positive feedback.

Best wishes,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: ADD/ADHD Expert | 2010-03-12

Dear Carol,

Ritalin and Concerta are both stimulants and therefore have similar reported side effects on eating and sleeping. Having said this, some children react better to the one than the other. Finding the correct medication and dosage for ADD can be a process of trial and error. I wish I could provide more positive feedback.

Best wishes,
Delia

Reply to ADD/ADHD Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.